Log in
AF Association
14,977 members17,937 posts

Cough from meds?

Hi. I have had afib for quite a few years, had ablations and cardio versions. Still on flecainide, xeralto. My question is does any one else have a disturbing cough with exsessive phgelm that is very annoying to my family and friends ( although they are very understanding) . This cough as well disturbs my sleep as well as my husbands to the point he quite often needs to get some sleep in another room. I talked to my pharmacist about any product that might help, but he said he was reluctant as any of these products could interfere with my meds. Chest X-rays do not show any issues however. Your input would be very welcome ,thank you. Marney

7 Replies
oldestnewest

Hi Marney

I too have had AF for at least the last 10 years and have been taking flecainide for the last 20 months. I do experience a bit of a cough, although not as troublesome as yours. But I certainly do have excessive phlegm. I seem to suffer with year round rhinitis and had put it down to that, but who knows - it might be the flecainide that's doing it. I am always trying to swallow down phlegm which sticks at the back of my throat, which certainly is annoying.

Don't suppose there's anything can be done about it.

Helen

Reply

Thank you pogven.Yes unfortunately, I have found no relief for this , however I am still searching. Marney

Reply

Have had AF since 2006. When they switched me to Flecainide (100mg twice daily) two years ago, I have had no episodes of AF and have never had a cough or congestion with any meds taken.

Reply

Since I have year round allergies my first thought was that sounds like me before being diagnosed. House dust mite made me have a terrible cough. Worse at night. How you find an answer that sorts it for you.

Reply

I had my ablation about 3 1/2 weeks ago and it left me with liquid on the lungs and I too cough because of it. Have looked up on the web and am trying to get rid of it by sitting, leaning forward, breathing in, and leaning really forward pressing abdomen and deep coughing. Sleep a bit more upright although not comfortable for me.

Good luck with it.

Reply

Hi Marney,

I have been on Flecainide for at least 12 years. Over the last few months I developed an irritating cough and was bringing up mucus etc. A Doctor suggested it could be my Perindopril tablet and I stopped this for a while without any improvement. After testing it was noted that I had a small blockage in my airways and I was diagnosed with late, mild asthma. I had moved over four years ago from near the sea to the centre of England! I found medical inhalers were not much use for me. I have been using a steam inhaler before going to bed, and a Yoga Cleansing Breathe to help move any 'muck'. There has been a marked improvement in my condition.

One of the tests that I had was for lung function. In the old days this was simple and short. When I went into a hospital room I saw what looked like a stand alone shower cubicle with a seat in it, and a breathing tube protruding through the glass. I spent 50 minutes doing tests! The pressure on my chest from the tests has caused me to be in and out of AF daily. I had weaned myself off of Bisoprolol and am now back on 3.75mg because my HR is higher when in SR than it was before. I am hoping that things are starting to settle down!For the older readers it reminds me of the song ,'It was on the Monday morning that the gasman came to call......etc'.

Reply

Thank you all for your helpfull comments. It seems that some us may have a reaction from some meds that develop a cough and phlegm however I suppose it will be very difficult to determine which as we can,t and should not stop any meds for a time to find out. Nevertheless I am very thankful that since my last ablation and the continued help from meds that my life lately has been given back to me. Previously it was becoming unbearable.

I like watching sports and listening to great music ( not my hero’s) but my real hero’s are the doctors and nurses I have had looking after me for brain anerysim and afib for the last 14 years. I,M ALIVE AND LOVING IT.

Marney

Reply

You may also like...